Thunderstorm Wind, Potter
- When
- June 10, 4:11 PM CST to 4:13 PM CST
- Where
- Potter County, 0.56 mi W of Amarillo
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.200, -101.830
Severe thunderstorms produced hail and strong thunderstorm wind gusts across the central and southern Texas Panhandle during the early evening hours. some damage occurred in the central Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced hail and strong thunderstorm wind gusts across the central and southern Texas Panhandle during the early evening hours. Although no injuries were reported...some damage occurred in the central Texas Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 10, 3:26 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 426 PM CDT THU JUN 10 2010 .DISCUSSION... SVR TSTM WATCH 292 ISSUED SO WILL KEEP THIS AFD FAIRLY SHORT. DRYLINE HAS SLID INTO WRN COUNTIES THIS AFTN. DECENT CONVERGENCE ALONG THIS BOUNDARY COUPLED WITH HOT TEMPS IN THE 90S AND 100S AND ATTENDANT HIGHLY UNSTABLE ATMOSPHERE HAS RESULTED IN CAP BEING BREACHED WITH ISOLD TSTMS DVLPG JUST EAST OF THE DRYLINE. EXPECT ADDITIONAL TSTMS TO FORM ALONG THIS BOUNDARY THRU EARLY THIS EVENING BEFORE THINGS WIND DOWN DUE TO LOSS OF DAYTIME HEATING AND DIMINISHING INSTABILITY. ON FRIDAY...DRYLINE MOVES FARTHER EWD TO ALONG THE EDGE OF THE CAPROCK. AGAIN...A TOUGH CAP WILL BE IN PLACE BUT MID LEVEL TEMPS ARE PROGGED TO COOL A COUPLE DEGREES. ALSO...A MINOR UPPER LEVEL SHORTWAVE TROF IS PROGGED TO EJECT OUT OF MAIN WRN US UPPER LOW LATE IN THE AFTERNOON AND EARLY EVENING...WHICH MAY AID IN DVLPMT OF ISOLD TSTMS ACROSS ERN SECTIONS. RETAINED SLGT CHC POPS THAT AREA FOR FRIDAY AFTN AND NIGHT. SVR THREAT ALSO EXISTS WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. MODELS CONTINUE TO STRUGGLE WITH RESPECT TO TIMING NEXT COLD FRONT INTO AND THRU FCST AREA. NAM SUGGESTS IT WILL MOVE THRU BY 00Z SUNDAY WHILE ECMWF HOLDS IT BACK ANOTHER DAY..AND NOW THE GFS IS BEGINNING TO TREND IN THAT DIRECTION. CONTINUED WITH A COMPROMISE APPROACH AND BROUGHT COLD FRONT SLOWLY THRU ON SATURDAY NIGHT AND EARLY SUNDAY..THINKING THE TSTM COMPLEXES TO ITS NORTH MAY EFFECTIVELY GIVE IT A PUSH SWD FASTER THAN SLOWEST MODELS SUGGEST. RETAINED CHC POPS FOR SAT THRU SUNDAY NIGHT DUE TO MOIST UPSLOPE FLOW BEHIND THE BOUNDARY AND APPROACH OF WRN US UPPER LOW. SVR THREAT EXISTS FOR SAT AND SUN AS WELL WITH DAMAGING WINDS AND LARGE HAIL MOST LIKELY THREATS. UPPER LOW PROGGED TO EJECT NNEWD ON MONDAY WITH SLGT CHC TO CHC POPS RETAINED AS THIS FEATURE TRACKS INTO THE NRN AND CNTRL PLAINS. UPPER LEVEL RIDGE OF HIGH PRESSURE TO BUILD INTO THE REGION FOR MIDDLE OF NEXT WEEK...SO HAVE KEPT A DRY FCST GOING FOR TUE...WED...AND THURSDAY. OVERALL...PREVIOUS FCST PCKG IS IN DECENT SHAPE AND HAVE MAINTAINED ITS INTEGRITY. ANDRADE && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE ON FRIDAY DUE TO WINDY CONDITIONS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITIES BELOW 20 PERCENT. HOWEVER...DUE TO THE MARGINAL NATURE OF RED FLAG CONDITIONS BEING MET AND RECENT RAINFALL AND GREEN UP...A RED FLAG WARNING WILL NOT BE ISSUED. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THIS WEEKEND INTO EARLY NEXT WEEK... WHICH WILL PRECLUDE MAJOR FIRE WEATHER CONCERNS. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 97 68 93 64 / 20 10 20 20 40 BEAVER OK 72 100 70 90 62 / 20 20 20 30 40 BOISE CITY OK 62 99 62 83 57 / 10 10 10 30 40 BORGER TX 73 99 72 93 66 / 20 10 20 30 40 BOYS RANCH TX 66 99 66 93 62 / 20 10 10 20 40 CANYON TX 67 97 67 93 64 / 20 10 10 20 30 CLARENDON TX 71 98 71 95 67 / 20 20 20 20 30 DALHART TX 63 101 62 88 58 / 10 10 10 30 40 GUYMON OK 67 101 67 87 60 / 20 10 20 30 40 HEREFORD TX 66 97 65 93 63 / 20 10 10 20 30 LIPSCOMB TX 74 97 71 93 64 / 20 20 20 30 40 PAMPA TX 71 99 71 93 65 / 20 20 20 20 40 SHAMROCK TX 73 97 72 94 68 / 20 20 20 20 30 WELLINGTON TX 74 98 72 96 71 / 20 20 20 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT THU JUN 10 2010 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 343 PM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL IMPACT THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. SOME STORMS WILL LIKELY BECOME SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE SOUTHWEST...SOUTH CENTRAL AND NORTH CENTRAL TEXAS PANHANDLE. BRIEF HEAVY RAINS WILL ALSO BE POSSIBLE...WHICH COULD LEAD TO LOCALIZED FLOODING. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST PORTIONS OF THE TEXAS PANHANDLE TODAY DUE TO THE COMBINATION OF WINDS IN THE 15 TO 25 MPH RANGE AND RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. ALSO...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO THE STRONG SOUTH WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN HALVES OF THE PANHANDLES FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE AREA WIDE ON SATURDAY...BECOMING INCREASINGLY MORE LIKELY SATURDAY NIGHT THROUGH SUNDAY NIGHT. CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE PANHANDLES MONDAY AND MONDAY NIGHT. A FEW STORMS THAT DEVELOP DURING THESE TIME FRAMES MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS WESTERN SECTIONS OF THE PANHANDLES ON FRIDAY DUE TO THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE SOUTHWEST...SOUTH CENTRAL AND NORTH CENTRAL TEXAS PANHANDLE THROUGH THIS EVENING. BROST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT THU JUN 10 2010 TXZ012-017-102145- POTTER TX-RANDALL TX- 413 PM CDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR RANDALL AND POTTER COUNTIES. AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BUSHLAND...OR ABOUT 10 MILES NORTHWEST OF AMARILLO...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES...WINDS AROUND 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CDT THU JUN 10 2010 TXZ007-102215- MOORE TX- 438 PM CDT THU JUN 10 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR MOORE COUNTY. AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LAKE MEREDITH...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES EAST OF DUMAS...ALSO MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
The Amarillo radar (KAMA), 12 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
The thunderstorm wind gust was estimated by a trained spotter in Borger Texas.
The broadcast media reported that an overhead door was blown out of the main building to a cotton gin. Also...a five hundred gallon gas tank was completely blown over from the stand that it was on. Telephone poles which were stacked on the ground near one of the cotton gin buildings were blown eighty to one hundred feet by the thunderstorm wind gusts. No injuries were reported.
A spotter for the broadcast media estimated the thunderstorm wind gust on the west side of Pampa Texas.
A Carson County official estimated the thunderstorm wind gust in Groom Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234886, 234884, 234887, 234885, 234889, 234892, 234890, 234893.